Medical expert warns parents over Calpol dose

A medical expert has warned that excess paracetamol dosages can lead to increased rates of asthma and organ damage. Picture Julie Bull

A medical expert has warned that excess paracetamol dosages can lead to increased rates of asthma and organ damage. Picture Julie Bull

Share this article
0
Have your say

PARENTS who give their children para­cetamol-based medicines, such as Calpol, without a good reason are putting children’s health at risk, a leading paediatrician has warned.

Alastair Sutcliffe, professor of general paediatrics at University College London, said parents were giving children paracetamol for mild fevers.

“Parents are using paracetamol too permissively. They seem to fear fever as an illness, per se, which it is not.

“There is evidence that the excess usage of paracetamol is associated with increased rates of asthma, increased rates of liver damage, but less widely known, kidney and heart damage.”

Back to the top of the page